Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 102, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2008, 12:55 PM CDT for Crawford County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 12:55 PM CDT (17:55 UTC)
- Expired
- Jun 3, 2008, 1:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:31 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 031755
SVRILX
ILC033-031830-
/O.NEW.KILX.SV.W.0102.080603T1755Z-080603T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 130 PM CDT.
* AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EATON...OR ABOUT 6 MILES NORTHWEST OF
ROBINSON...AND WAS MOVING SOUTHEAST AT 33 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROBINSON...
NEW HEBRON...
PALESTINE...
FLAT ROCK...
ANOTHER LOCATION IN THIS WARNING IS...ANNAPOLIS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3886 8755 3886 8760 3908 8792 3917 8779
3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1755Z 304DEG 29KT 3907 8778
$$
GEELHART/BARNES2 follow-up statements
000
WWUS53 KILX 031807
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CDT TUE JUN 3 2008
ILC033-031830-
/O.CON.KILX.SV.W.0102.000000T0000Z-080603T1830Z/
CRAWFORD-
107 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN CRAWFORD COUNTY...
AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 2 MILES NORTHEAST OF ROBINSON...MOVING
SOUTHEAST AT 33 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PALESTINE...
TRIMBLE...
ROBINSON MUNICIPAL AIRPORT...
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
LAT...LON 3886 8755 3886 8760 3902 8782 3912 8770
3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1807Z 304DEG 29KT 3901 8768
$$
GEELHART/BARNES000
WWUS53 KILX 031815
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT TUE JUN 3 2008
ILC033-031825-
/O.CAN.KILX.SV.W.0102.000000T0000Z-080603T1830Z/
CRAWFORD-
115 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS
CANCELLED...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 PM.
LAT...LON 3886 8755 3886 8760 3902 8782 3912 8770
3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1815Z 304DEG 29KT 3897 8761
$$
GEELHART/BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:27 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 3, 12:27 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1227 PM CDT TUE JUN 3 2008 .DISCUSSION... ISSUED 1030 AM CDT TUE JUN 3 2008 BOW ECHO CONTINUES TO MOVE SOUTHEAST ACROSS ILLINOIS PRODUCING SCATTERED DAMAGE. THE TORNADO WATCH THAT HAS BEEN IN EFFECT WILL BE EXTENDED AHEAD OF THE BOW UNTIL 2 PM. IMPACT OF THIS BOW ON LATER CONVECTION MAY BE TO DELAY THE INITIATION UNTIL EARLY EVENING. BARKER && .AVIATION... ISSUED 1226 PM CDT TUE JUN 3 2008 STRONG WINDS HAVE MOVED EAST OF THE TAF SITES AS OF 1715Z. VSBYS STILL AS LOW AS 2.5 MILES AT CMI...BUT ARE ON THE WAY UP. CONVECTION HAS PRODUCED A LARGE COLD POOL IN ITS WAKE AND RECOVERY WILL BE SLOW. HOWEVER...SIGNIFICANT DYNAMICS IS EXPECTED TO INTERACT WITH THE OUTFLOW BOUNDARY OVER NORTHERN MISSOURI LATER THIS AFTERNOON. THIS DEVELOPMENT WILL LIKELY MOVE EAST INTO TAF SITES THIS EVENING. WOULD EXPECT CONVECTION TO BE ELEVATED ABOVE THE COLD POOL WITH HAIL THE BIGGEST THREAT ALTHOUGH STRONG WINDS CAN NOT BE RULED OUT. FOG MAY BE AN ISSUE LATE TONIGHT AS WINDS WEAKEN AND ABUNDANT SURFACE MOISTURE CAN BE TAPED. WILL REDUCE VSBYS SOMEWHAT...BUT THE EXTENT OF ANY VSBY REDUCTION IS UNCERTAIN. BARKER && .PREV DISCUSSION... ISSUED 326 AM CDT TUE JUN 3 2008 SHORT TERM...TODAY AND WEDNESDAY. A VERY COMPLEX FORECAST IN THE SHORT TERM SW-NE ORIENTED 50-55KT LOW LEVEL JET OVER MISSOURI OVERNIGHT HAS LEAD TO THE DEVELOPMENT OF SEVERAL TRAINING CLUSTERS OF THUNDERSTORMS ACROSS THE CWA IN AN AREA OF VERY STRONG LOW LEVEL MOISTURE CONVERGENCE ON THE LEADING EDGE OF THE LLJ. MOST OF THE STORMS HAVE BEEN ELEVATED...BUT WARM/MOIST ADVECTION HAS CLEARLY LEAD TO A CHANGE IN THE ENVIRONMENT SOUTH OF THE I-72 CORRIDOR... AS A STRONG CELL MOVED OVER SANGAMON COUNTY WAS FINALLY ABLE TO BRING STRONG WINDS DOWN TO THE SFC. THIS STORM EVENTUALLY MORPHED INTO A SUPERCELL WITH STRONG ROTATION AND POSSIBLE TORNADO DAMAGE IN NORTHERN CHRISTIAN COUNTY. METAR OB FROM KTAZ INDICATED STRONGLY BACKED SFC FLOW... WITH PROFILER/VAD WINDS INDICATING 40-50 KT SW WINDS JUST ALOFT... THUS THERE WAS PLENTY OF STRONG WIND SHEAR READY TO BE TAPPED STRETCHED AS THIS CELL BECAME SFC-BASED. BIG QUESTION IS WHAT HAPPENS OVER THE NEXT 12-18 HOURS. NCEP MODELS AT 00Z DID NOT PICK UP ON MCS CURRENTLY MOVING INTO NORTHWESTERN IOWA... AND SUGGEST FOCUS FOR ONGOING CONVECTION WILL DRIFT NORTHWARD IN TIME AS LOW LEVEL BOUNDARY/AXIS OF STRONG MOISTURE CONVERGENCE PUSHES NORTHWARD AS WARM/MOIST AIR ADVECTS INTO THE SOUTHERN HALF OF THE CWA. 06Z NAM AND ONE OF THE EXPERIMENTAL RUC MODELS WERE THE ONLY ONES TO HAVE ANY REFLECTION OF ONGOING MCS IN NW IOWA. BOTH SUGGEST THIS SYSTEM WILL WEAKEN AS IT PUSHES SOUTHEASTWARD...BASICALLY RIDING JUST NORTH OF THE LOW LEVEL BOUNDARY...PARALLEL TO THE 850-700MB THETA GRADIENT. MESOSCALE EVOLUTION EXPECTED TODAY...AND THIS IS A PRETTY LOW CONFIDENCE FORECAST...IS FOR FOCUS OF ELEVATED STORMS TO SHIFT NORTHWARD THROUGH THE MORNING HOURS...WITH LOW LEVEL BOUNDARY UP AROUND THE I-74 CORRIDOR BY MID-MORNING. IOWA MCS OR ITS REMNANTS AND LEADING OUTFLOW BOUNDARY LOOK TO REACH THE FAR WESTERN CWA BETWEEN 15-18Z. EXPECT THIS WILL BECOME THE FOCUS FOR A SECOND ROUND OF CONVECTION IN THE WARM SECTOR SOUTH OF THE FRONT. SPC HAS MOST OF THE CWA IN A MODERATE RISK... AND TORNADOES WILL BE POSSIBLE GIVEN STRONG LOW LEVEL SHEAR ESPECIALLY WHERE SFC WINDS ARE LOCALLY BACKED CLOSER TO THE WARM FRONT. ALTHOUGH WE COULD NOT BUY A HAILSTONE WITH EARLIEST STORMS OVERNIGHT...HAIL THREAT WILL BE ENHANCED LATER THIS AFTERNOON AS STEEPER MID-LEVEL LAPSE RATES WEST OF THE MISSISSIPPI ADVECT INTO THE AREA. 06Z NAM SUGGESTS SEVERAL MORE WAVES OF CONVECTION INTO THE EVENING HOURS AS LOW AMPLITUDE SHORTWAVES PUSH ACROSS THE AREA. WITH THE HEAVY RAIN OVERNIGHT ALONG THE I-72 CORRIDOR...AND EXPECTED RETURN OF CONVECTION THIS AFTERNOON...WE MAY NEED TO THINK ABOUT GOING WITH A FLOOD WATCH ACROSS PART OF THE CWA. WITH THE CURRENT PRECIP FOCUS DRIFTING NORTH...WE HAVE SOME TIME TO WORK WITH. MORNING COOP REPORTS WILL PROVIDE GOOD GROUND TRUTH OF OVERNIGHT RAINFALL... AND HOPEFULLY BY MID-MORNING THE MESOSCALE EVOLUTION WILL BECOME A BIT MORE CLEAR. EXPECT A MESS OF BOUNDARIES AROUND EARLY WEDNESDAY...BUT MAIN LOW LEVEL FRONT WILL BE DRIFTING NORTH. WITH WARMER MID-LEVEL AIR MOVING IN...CONVECTIVE COVERAGE LOOKS TO BE LESS...BUT KEPT THE HIGH CHANCE POPS IN FOR MUCH OF THE AREA WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY. THURSDAY LOOKS FAIRLY HOT AND DRY AS STRONG CAPPING DEVELOPS. COLD FRONT LOOKS TO MOVE INTO THE AREA FRIDAY...BUT LATEST TRENDS SUGGEST EASTERN RIDGING WILL BUILD A LITTLE FARTHER WEST THAN PREVIOUSLY THOUGHT...SO THE FRONT WILL BE SPUTTERING AS IT REACHES THE MID-MISSISSIPPI VALLEY...AND MAY HAVE A TOUGH TIME BREAKING THE CAP. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 11:31 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CDT TUE JUN 3 2008 ILZ027>031-036>038-041100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1131 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON. HOWEVER...SEVERE STORMS WILL LIKELY DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND THEN TRACK EAST INTO CENTRAL ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT. ILZ044>046-052>057-061>063-066>068-071>073-041100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1131 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE INTO EARLY AFTERNOON AS A LINE OF STRONG WIND PRODUCING STORMS MOVES ACROSS CENTRAL AND SOUTHEAST ILLINOIS. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS LATER TODAY WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL AND SOUTHEAST ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY AFTERNOON AND AGAIN BETWEEN 5 PM AND MIDNIGHT. ILZ040>043-047>051-041100- CASS-DE WITT-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 1131 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS LATER TODAY AND TONIGHT. SOME THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON. HOWEVER...SEVERE STORMS WILL LIKELY DEVELOP OVER NORTHERN MISSOURI LATE THIS AFTERNOON AND THEN TRACK EAST INTO CENTRAL ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 5 PM AND MIDNIGHT. BARKER
In the hours before
Local storm report, Jun 3, 11:43 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG FORSYTH 39.92N 88.96W
06/03/2008 MACON IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
MACON COUNTY EMERGENCY MANAGEMENT.
&&
OUSLEYLocal storm report, Jun 3, 11:48 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.50 INCH SCOTT IL EMERGENCY MNGR
ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.
&&
OUSLEYLocal storm report, Jun 3, 11:54 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
AND TREES DOWN WERE REPORTED. SWOP.
&&
OUSLEYLocal storm report, Jun 3, 12:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG CHAPIN 39.77N 90.40W
06/03/2008 MORGAN IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. TIME DAMAGE OCCURRED NOT REPORTED.
&&
OUSLEYLocal storm report, Jun 3, 12:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG CHAPIN 39.77N 90.40W
06/03/2008 MORGAN IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.
&&
OUSLEYLocal storm report, Jun 3, 12:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL EMERGENCY MNGR
TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
ESTIMATED.
0216 AM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.
0230 AM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M3.23 INCH SANGAMON IL NWS EMPLOYEE
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
ESTIMATED.
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.
0304 AM HAIL BLUE MOUND 39.70N 89.12W
06/03/2008 M0.88 INCH MACON IL EMERGENCY MNGR
0430 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.50 INCH SCOTT IL EMERGENCY MNGR
ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.
0438 AM TSTM WND DMG ALSEY 39.56N 90.43W
06/03/2008 SCOTT IL LAW ENFORCEMENT
LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
FROM SCOTT CO SHERIFF DEPT.
0438 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.75 INCH SCOTT IL LAW ENFORCEMENT
GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
SHERIFF DEPT.
0600 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
06/03/2008 M1.99 INCH MENARD IL MESONET
PRECIP SINCE MIDNIGHT...SWOP REPORT.
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
06/03/2008 M1.99 INCH LOGAN IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 4 NNE RIVERTON 39.90N 89.51W
06/03/2008 M3.35 INCH SANGAMON IL CO-OP OBSERVER
24 HR RAINFALL TOTAL.
0600 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/03/2008 M2.76 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
06/03/2008 M3.16 INCH MENARD IL CO-OP OBSERVER
PRECIP OVER THE PAST 24 HOURS.
0630 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
06/03/2008 M2.60 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0633 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
06/03/2008 M3.03 INCH MENARD IL MESONET
RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.
0646 AM HEAVY RAIN 1 E MONTICELLO 40.03N 88.56W
06/03/2008 M3.10 INCH PIATT IL MESONET
24 HR PRECIP TOTAL...COCORAHS REPORT.
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
06/03/2008 M3.73 INCH SANGAMON IL CO-OP OBSERVER
SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
06/03/2008 M3.96 INCH SANGAMON IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0755 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
06/03/2008 M3.09 INCH MENARD IL MESONET
OVERNIGHT RAINFALL...SWOP REPORT.
0816 AM HEAVY RAIN DECATUR 39.85N 88.93W
06/03/2008 M3.47 INCH MACON IL ASOS
KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
IN 1 HOUR BETWEEN 654 AM AND 754 AM.
0830 AM TSTM WND DMG 4 NW FLORA 38.71N 88.53W
06/03/2008 CLAY IL EMERGENCY MNGR
APPROXIMATELY 4.5 NORTHWEST OF FLORA NORTH OF OAKMOUND
LANE ON BUTTONWOOD ROAD A BIG BARN DOOR WAS BLOWN IN WITH
TREE LIMBS DOWN RANGING FROM 3 INCHES TO 10 INCHES IN
DIAMETER.
0840 AM FUNNEL CLOUD W XENIA 38.64N 88.64W
06/03/2008 CLAY IL EMERGENCY MNGR
TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
WEST OF XENIA.
0941 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/03/2008 M3.27 INCH PIATT IL MESONET
3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT
1000 AM TSTM WND DMG 1 S HAVANA 40.28N 90.06W
06/03/2008 MASON IL EMERGENCY MNGR
TREE CRUSHED A VAN AND ANOTHER TREE FELL ON A TRAILER IN
THE MATANZAS BEACH AREA. ESTIMATED WIND GUST OF 60 MPH.
1000 AM TSTM WND DMG HAVANA 40.30N 90.06W
06/03/2008 MASON IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
MANY PARTS OF RURAL MASO COUNTY.
1010 AM TSTM WND DMG CHAPIN 39.77N 90.40W
06/03/2008 MORGAN IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.
1011 AM TSTM WND DMG OAKFORD 40.10N 89.97W
06/03/2008 MENARD IL EMERGENCY MNGR
TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.
1020 AM TSTM WND DMG 2 N GREENVIEW 40.11N 89.74W
06/03/2008 MENARD IL LAW ENFORCEMENT
17 POWER POLES BLOWN DOWN AND POWER LINES DOWN...ON ROUTE
29...NORTH OF GREENVIEW. FROM STATE POLICE POST DISTRICT
9.
1021 AM TSTM WND DMG PETERSBURG 40.01N 89.85W
06/03/2008 MENARD IL EMERGENCY MNGR
JUST WEST OF PETERSBURG ON NEWMANSVILLE ROAD A TRACTOR
TRAILER WAS BLOWN OVER AND POWER LINES ARE DOWN.
1021 AM TSTM WND DMG 1 S PETERSBURG 40.00N 89.85W
06/03/2008 MENARD IL MESONET
POWER LINES DOWN ON ROUTE 97. ALSO, 3.26 INCHES OF RAIN
HAVE FALLEN. SWOP REPORT.
1021 AM TSTM WND DMG 1 W PETERSBURG 40.01N 89.87W
06/03/2008 MENARD IL LAW ENFORCEMENT
POWER POLES DOWN AND TRACTOR TRAILER BLOWN OVER
1031 AM TSTM WND GST SPRINGFIELD 39.78N 89.64W
06/03/2008 M64.00 MPH SANGAMON IL ASOS
1035 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
AND TREES DOWN WERE REPORTED. SWOP.
1040 AM TSTM WND DMG 3 W MOUNT PULASKI 40.01N 89.34W
06/03/2008 LOGAN IL EMERGENCY MNGR
GRAIN BIN AND MACHINE SHED DESTROYED...CORNER OF 700
STREET AND 1250 AVENUE. FROM LOGAN COUNTY EMERGENCY
MANAGER.
1041 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL MESONET
1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE
SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT
70 MPH. SWOP REPORT.
1043 AM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
06/03/2008 LOGAN IL EMERGENCY MNGR
PART OF ROOF ON CAR WASH BLOWN AWAY.
1043 AM TSTM WND DMG CHESTNUT 40.07N 89.20W
06/03/2008 LOGAN IL EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN.
1100 AM TSTM WND DMG FORSYTH 39.92N 88.96W
06/03/2008 MACON IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
MACON COUNTY EMERGENCY MANAGEMENT.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:53 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Schuyler | 52 min |
| Jun 2, 10:08 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jun 2, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 23 min |
| Jun 3, 12:54 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Sangamon | 3 hr |
| Jun 3, 1:46 AM CDT | Areal Flood Advisory | ILX | Cass, Menard, Sangamon | 8 hr |
| Jun 3, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 48 min |
| Jun 3, 2:32 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 43 min |
| Jun 3, 2:37 AM CDT | Tornado Warning | ILX | Christian, Sangamon | 23 min |
| Jun 3, 2:44 AM CDT | Tornado Warning | ILX | Christian, Macon | 31 min |
| Jun 3, 2:53 AM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 37 min |
| Jun 3, 3:06 AM CDT | Tornado Warning | ILX | Christian, Macon, Moultrie, Shelby | 24 min |
| Jun 3, 3:29 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 16 min |
| Jun 3, 4:13 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 47 min |
| Jun 3, 5:12 AM CDT | Areal Flood Advisory | ILX | Logan, Mason, Menard | 4 hr |
| Jun 3, 5:23 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Scott | 4 hr |
| Jun 3, 5:57 AM CDT | Areal Flood Advisory | ILX | Champaign, Macon, Piatt, Sangamon | 3 hr |
| Jun 3, 7:11 AM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| Jun 3, 7:57 AM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 3 hr |
| Jun 3, 8:06 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 39 min |
| Jun 3, 8:16 AM CDT | Tornado Warning | ILX | Clay | 29 min |
| Jun 3, 8:43 AM CDT | Tornado Warning | ILX | Clay, Richland | 32 min |
| Jun 3, 9:02 AM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
| Jun 3, 9:22 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 38 min |
| Jun 3, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 9:51 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan | 39 min |
| Jun 3, 10:04 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Menard, Peoria, Tazewell | 41 min |
| Jun 3, 10:11 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 34 min |
| Jun 3, 10:14 AM CDT | River Flood Warning | ILX | Piatt | 9 days |
| Jun 3, 10:20 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Morgan, Sangamon | 40 min |
| Jun 3, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason | 13 days |
| Jun 3, 10:28 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 47 min |
| Jun 3, 10:51 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 39 min |
| Jun 3, 10:55 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 50 min |
| Jun 3, 11:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 39 min |
| Jun 3, 11:28 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 37 days |
| Jun 3, 11:32 AM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jun 3, 11:35 AM CDT | River Flood Warning | ILX | Fulton, Mason | 32 days |
| Jun 3, 11:47 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Shelby | 43 min |
| Jun 3, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 33 min |
| Jun 3, 12:01 PM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
| Jun 3, 3:06 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 27 more | 30 hr |
| Jun 3, 3:54 PM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 11 days |
| Jun 3, 3:58 PM CDT | River Flood Warning | ILX | Menard | 11 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.